SciELO - Scientific Electronic Library Online

 
vol.30 issue1Duality results for stationary problems of open pit mine planning in a continuous function framework author indexsubject indexarticles search
Home Pagealphabetic serial listing  

Computational & Applied Mathematics

On-line version ISSN 1807-0302

Abstract

ECHEBEST, N.; SCHUVERDT, M. L.  and  VIGNAU, R. P.. Two derivative-free methods for solving underdetermined nonlinear systems of equations. Comput. Appl. Math. [online]. 2011, vol.30, n.1, pp. 217-245. ISSN 1807-0302.  http://dx.doi.org/10.1590/S1807-03022011000100011.

In this paper, two different approaches to solve underdetermined nonlinear system of equations are proposed. In one of them, the derivative-free method defined by La Cruz, Martínez and Raydan for solving square nonlinear systems is modified and extended to cope with the underdetermined case. The other approach is a Quasi-Newton method that uses the Broyden update formula and the globalized line search that combines the strategy of Grippo, Lampariello and Lucidi with the Li and Fukushima one. Global convergence results for both methods are proved and numerical experiments are presented.

Keywords : underdetermined nonlinear systems; Quasi-Newton method; derivative-free line search; spectral step length; global convergence.

        · text in English     · pdf in English